Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Will NRTIs Help Me

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Tesamorelin and Excess Deep Belly Fat

Introduction Body Shape Changes Study Volunteers Study Design Side Effects Study Results Project Inform's Perspective Introduction Studied as a way to reduce excess deep belly fat, the synthetic human growth hormone releasing factor called tesamorelin may be approved by the FDA in the first half of 2010. Results from a 52-week study of 816 people showed 18% less deep belly fat in those on tesamorelin than those...
Ask the Experts

second line treatment

Hell Dr. Marki am a pharmacy professional working in ethiopia(East Africa)in an ART Clinic, and i have a very experianced patient who ia already on second line treatment (Didanosine,Lopinavir/ritonavir and Tenofovir) and his CD4 was ok (on growing...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
The decline in CD4 count is the direct result of a pharmcodynamic interaction of combining didanosine and tenofovir. Thus changing to darunavir will not help the situation but reshuffling the NRTIs will. Read more »

Could Sustiva Viramune class be causing lipo issues?

Hi Dr. Henry,Thanks for providing a great service to all of us. We really appreciate it! Here is my question. I was wondering if the class of drug that Sustiva and Viramune are in could be causing my lipoatrophy/lipodystrophy. Here is why I think...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
We still have much to learn about factors contributing to lipodystrophy. Age, sex, race, HIV history, and other individual factors (genetics)can contribute so it is not always just a drug or drug combination. There is little data suggesting that... Read more »

buffelo hump

i thought that switching off of zerit was supposed to help with lipo... i am currently taking ziagen epivir rayataz. since switching from zurit to rayataz i have noticed a brief improvement in facial wasting but lately it has gone back to the way...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Fat problems still occur with efavirenz, lamivudine (3TC) and less often with abacavir. Treatment with growth hormone or growth hormone releasing hormone is being evaluated for treatment. Uridine supplements, exercise, diet, hormone optimization... Read more »

Unusual side effects of hiv drugs

I am a 40 year old female, and have been diagnosed HIV positive for 10 years. I am currently taking 2 protease inhibiters and two antiretroviral drugs. I have been experiencing body fat re-distribution and what I consider severe neuropathy numbness...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You don't mention which drugs you are taking or what your general HIV status is. The drugs most likely to cause neuropathy are the "d" drugs= ddC, D4T, and ddI. The neuropathy can be treated with Neurontin or Elavil and perhaps high doses of B... Read more »
Articles
The Well Project

Lactic Acidosis and HIV/AIDS

Table of Contents Understanding Lactic Acidosis What Causes Lactic Acidosis? Symptoms of Lactic Acidosis Treatment Risk Factors Taking Care of Yourself Understanding Lactic Acidosis Mitochondria are small organs in... Read more »
The Well Project

HIV Drugs and the HIV Lifecycle

Table of Contents The Basics The HIV Lifecycle Approved HIV Drugs Combining HIV Drugs The Bottom Line The Basics HIV drugs cannot cure HIV but they can help you stay healthy by preventingthe virus from reproducing (making... Read more »
The Well Project

Starting HIV Treatment

First Things First Choosing an HIV Drug Regimen Resistance Sequencing Adherence Dosing Schedule Taking Your Pills Side Effects Putting It All Together First Things First When you and your health care provider... Read more »
The Well Project

Lipodystrophy, Body Changes and HIV/AIDS

Table of Contents What Is Lipodystrophy? Body Shape Changes Metabolic Complications What Causes Lipodystrophy? Can Lipodystrophy Be Treated? Caring for Yourself What Is Lipodystrophy? Lipodystrophy means abnormal fat... Read more »
Connect With Others

Lost

Posted by LostNconfused, 5 Replies
I tested positive 3 days before Christmas and I think I am still numb to the fact. I haven't told any friends or family because I really don't know how and most are judgemental and I'm sure will walk away. But I guess if they do, then I didn't need... Read more »

Excessive Mastubation

Posted by Anonymous, 5 Replies
Ever since I found out that I'm poz, I've been spending a lot more time mastubating. Is that normal? Or could it be because of the amount of time I've been spending reading posts about sexual issues? Pleasing myself has become an every day thing... Read more »

Two weeks down and a life time to live

Posted by trulife, 2 Replies
Well folks...it's the end of two weeks on Atripla and so far things are going well. Side effects have been limited and are now subsiding. My biggest problem so far is swallowing the pill. I have always had trouble swallowing pills...go figure...a... Read more »

What foolish and senseless behavior. Please Help!

Posted by brainshom, 1 Reply
About 2 months ago, I did something that was completely out of my character and now I am scared as hell. I was new in the neighborhood and had a one night stand with a girl whom I later found out was/is a prostitute. Had I known she was a sex... Read more »